Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 201, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 6, 2007, 10:11 PM CDT for Terrell County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2007, 10:11 PM CDT (03:11 UTC)
- Expired
- May 6, 2007, 11:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 153 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 7:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3064 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 070311
SVRMAF
TXC443-070415-
/O.NEW.KMAF.SV.W.0201.070507T0311Z-070507T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1011 PM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 1115 PM CDT
* AT 1008 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
CENTRAL PECOS COUNTY...OR 21 MILES SOUTH OF BAKERSFIELD...MOVING
EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
NORTHERN TERRELL COUNTY...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE
PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHWESTERN TEXAS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3047 10237 3060 10238 3060 10215 3066 10214
3067 10191 3052 10189
$$
052 follow-up statements
000
WWUS54 KMAF 070326
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1026 PM CDT SUN MAY 6 2007
TXC443-070415-
/O.CON.KMAF.SV.W.0201.000000T0000Z-070507T0415Z/
TERRELL TX-
1026 PM CDT SUN MAY 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR TERRELL COUNTY...
AT 1024 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 30 MILES NORTHWEST OF THE TERRELL GAS PLANT...OR ABOUT 21
MILES SOUTH OF BAKERSFIELD...MOVING EAST AT 25 MPH.
THIS STORM WILL AFFECT FM 2286 BETWEEN MILE MARKERS 400 AND 422.
PEOPLE SHOULD AVOID TRAVELING THIS STRETCH OF ROAD UNTIL THE STORM
PASSES.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...NORTH
CENTRAL TERRELL COUNTY AND EXTREME NORTH CENTRAL TERRELL COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHWESTERN TEXAS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2979 10211 2991 10238 3007 10257 3027 10257
3028 10236 3059 10235 3059 10216 3065 10214
3063 10167 3062 10165 3049 10167 3042 10174
3036 10166 3028 10176 2977 10179
$$
05000
WWUS54 KMAF 070410
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1110 PM CDT SUN MAY 6 2007
TXC443-070420-
/O.EXP.KMAF.SV.W.0201.000000T0000Z-070507T0415Z/
TERRELL TX-
1110 PM CDT SUN MAY 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR TERRELL COUNTY EXPIRES AT 1115
PM CDT...
AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHWESTERN TEXAS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2979 10211 2991 10238 3007 10257 3027 10257
3028 10236 3059 10235 3059 10216 3065 10214
3063 10167 3062 10165 3049 10167 3042 10174
3036 10166 3028 10176 2977 10179
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 7:57 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 6, 7:57 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
757 PM CDT SUN MAY 6 2007
.UPDATE...
WILL SEND AN UPDATED SET OF ZONES TO INCLUDE TORNADO WATCH NUMBER
249 WHICH WILL BE IN EFFECT UNTIL 200 AM CDT. NO OTHER CHANGES ATTM.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 6 AM MONDAY TO 6 AM MDT TUESDAY FOR THE
FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 7 AM MONDAY TO 7 AM CDT TUESDAY FOR THE
FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
UPTON...WARD...WINKLER.
&&
21/67Hazardous weather outlook, May 6, 2:28 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 PM CDT SUN MAY 6 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 228 PM CDT SUN MAY 6 2007 /128 PM MDT SUN MAY 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE AREA. THE BEST CHANCE OF STORMS TONIGHT WILL BE SOUTH OF A FORT DAVIS TO GARDEN CITY LINE. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL MAY ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE LIKELY MONDAY THROUGH WEDNESDAY FOR MUCH OF THE AREA. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. IN ADDITION HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A CONCERN AS STORMS MOVE OVER AREAS THAT HAVE RECEIVED HEAVY RAIN DURING THE PAST WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS. EMERGENCY MANAGERS... AND OTHER EMERGENCY RESPONSE PERSONNEL NEED TO MONITOR CHANGING WEATHER CONDITIONS FOR POTENTIAL FLOOD EVENT MONDAY THROUGH WEDNESDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:00 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 60 min |
| May 6, 8:30 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
| May 6, 8:30 PM CDT | Tornado Warning | MAF | Reagan | 45 min |
| May 6, 9:24 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 6, 9:24 PM CDT | Tornado Warning | MAF | Pecos | 51 min |
| May 6, 10:13 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| May 6, 10:55 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| May 6, 11:15 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| May 6, 11:24 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 66 min |
| May 6, 11:56 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 49 min |
| May 7, 12:25 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 7, 1:51 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 54 min |
| May 7, 2:52 AM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| May 7, 2:54 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 66 min |
| May 7, 3:59 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 61 min |
| May 7, 1:57 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 48 min |
| May 7, 2:47 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 58 min |
| May 7, 5:39 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.